|Posted on Saturday, July 10, 2010 - 6:33 pm: || |
Roy, I know from reading previous posts, you have luck with taking ibuprofen (I do also). In the past, when I've eaten badly and feel symptoms coming on, I can take one (1) over the counter Motrin and it seems to zap it out of me.
Can you tell me your experience with it? If you accidently get a dose of MSG how much do you take and for how long?
Thank you -
(ps - if anyone else has any input please feel free to respond )
|Posted on Saturday, July 10, 2010 - 9:54 pm: || |
I had my dentist write a prescription for us so that we could get corn and soy-free ibuprofen. I don't know if you are familiar with compounding pharmacies, but they will make up custom meds. The pharmacist worked with me to find ingredients that would work for me and worked with the doctor to get the Rx right. Since all of the additives made with corn and soy would be the ones you can't tolerate, this is a good way to get completely safe meds. My Ib. is about 260 mg because this amount allowed him to avoid using any filler at all.
It is more expensive and more trouble (you have to have a Rx for even nonprescription meds), but it is worth it to have a safe pain/anti-inflammatory drug available if we need it. We have only taken probably 4 of them between the three of us, but it was nice to have them here. I think it cost about $30 to $40 for 60 of them.
|Posted on Sunday, July 11, 2010 - 1:58 am: || |
I have great sucess with Ibuprofen too. Especially with my daughter Isla. Its the first thing i do when she has inadvertently had msg. Thankfully that doesnt happen to often these days. If there are any mothers reading this of small children having their vaccinations, i have a little advice. I think it was on this board that i read that paracetamol ( i think it is in your tylenol in the states) opens the glutamate receptors. For this reason it isnt a good idea to give this as a pain relief medication when a child is having vaccinations as there is free glutamate in the vaccines. Much better to give Ibuprofen that goes some way to stopping the free glutamate doing its worst.
|Posted on Sunday, July 11, 2010 - 2:52 am: || |
I take 3 ibuprofen tablets, 200 mg each, as soon as I notice an MSG reaction coming on, which happens rarely as I'm careful. Afterwards, I can literally feel the MSG reaction reversing at the same rate as it set in. Nothing else has ever worked for me and it is quite a relief to know that I could stop an MSG reaction in its tracks before it progresses to something more serious.
Also, per a study pointed out by CarolH, ibuprofen has the added benefit of reducing cancer risk:
|Posted on Sunday, July 11, 2010 - 2:56 am: || |
I should add that women and children should probably take a smaller dosage.
|Posted on Sunday, July 11, 2010 - 7:28 am: || |
this is so interesting!
i too have noticed that Ibuprofen works extremely well for pain.
... it takes a lot to get me to pop a pill of anything, i am especially reluctant to use NSAIDS in general becoz they all have a nasty habit of 'thinning the blood'. in other words they reduce your Blood Platelets and i am chronically low allready.
but a few weeks ago i was doing an apple cider wart treatment and my hand was throbbing so badly, the pain was keeping me up all night. so after the first couple nights of misery i decided well OK I GIVE!! and took the first Ibuprofen i think i have ever had. i was pain free and feeling fine within 20 minutes! it was almost scary how well it worked.
Anacin & Tylenol dont have nearly as good effect on pain for me, when ive tried them in the past. nor Naproxen.
a word of caution tho, all NSAIDS should be used as wisely and sparingly as possible becoz despite any benefit, they do have several sneeky drawbacks: they are 'addictive'- by that i mean they build up a tolerance level and before you know it you are reaching for that pill bottle a whole lot more often that you used to. when that happens, they will begin building up in your system to the point where they will begin ulcerating your innards- my mom found that out the scary way, and it took several years (and total abstinance) for her to heal. plus there is the issue with reducing your Platelet count, so anyone who allready has low or even 'low-normal' platelets should use extra caution. and finally, NSAIDS have been known to aggravate or even trigger AutoImmune disease in susceptible people... and lets face it, most of us just dont know if we are carrying the predisposition... until its too late.... i do speak from experience, unfortunately.
so i guess im just saying, guys, please be careful with nsaids. they do have their uses, but also some real dangers.
|Posted on Sunday, July 11, 2010 - 8:46 am: || |
You're right, Bonana,as with any meds there are always risks. I was aware that Ibuprofen can cause internal bleeding and is not to be taken if you have ulcers.Its also not safe for asthma sufferers. Thanks for the reminder x
|Posted on Sunday, July 11, 2010 - 9:18 am: || |
ali, i did not know that about the danger with asthma- thank you for the cautionary note! i will be sure not to give it to my son who has reactive asthma!
does it trigger attacks?
|Posted on Sunday, July 11, 2010 - 9:41 am: || |
A study involving use of ibuprofen in asthmatic children:
|Posted on Sunday, July 11, 2010 - 9:57 am: || |
thanks roy... i am not too fluent in medicalese, but this article seems to be saying that: kids who have a sensitivity to nsaids are the ones for whom nsaids cause worse attacks, and that while ibuprofen can cause problems- acetaminophen is worse.
it is reassuring to know that i probly dont have to worry too much at this point about whether some camp counselor gives my son a pain pill for some owie incurred away from home... and helpful to have a fuller picture so that if his asthma does eventually flare up after an ibuprofen or a tylenol, we can connect the dots and avoid using them from then on
|Posted on Sunday, July 11, 2010 - 11:17 am: || |
Thanks everyone. As always, great info.
|Posted on Sunday, July 11, 2010 - 12:03 pm: || |
Hi Bo'nana,im not sure of the problem with ibuprofen and asthma, i just know my friend with asthma was told never to take it. Ill ask her why when i speak to her next.
|Posted on Monday, July 12, 2010 - 7:33 am: || |
ok ali, thanks- be sure to post what u find out!
|Posted on Monday, July 12, 2010 - 8:17 am: || |
Hi Bo'nana, i just called my friend and she was told by her gp years ago, when first diagnosed with asthma, not to take ibuprofen as it could induce an attack and she is more likely to be allergic to it than someone who doesnt have asthma. She says this was over 10 years ago and is unsure if that advice still stands. Needless to say she has never taken it since so couldnt say if she was allergic or not. I did just quickly google asthma and ibuprofen and came up with a good few sites offering the same advice. Hope this helps. Ali
|Posted on Monday, July 12, 2010 - 8:19 am: || |
Just came across this information that is specific to children, asthma and ibuprofen.